Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What causes clear discharge from the rectum?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
Question refers to a clear discharge from my rear end… What if it happens for several days, many times a day. Is it a problem? I know there is mucous in my anus, but this is a large amount
Posted Fri, 14 Mar 2014 in General Health
Answered by Dr. Grzegorz Stanko 1 hour later
Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. Clear discharge from the rectum is nothing more than a mucus. Please note that intestines constantly produce the mucus to make stool passage easier. When the stool does not travel through intestines (due to constipation) or there is some inflammatory process inside, you may get lots of mucus instead of stool. So the most probable reason of such symptom is constipation. Other are bacterial infection, inflammatory bowels disease or even colon cancer. I suggest you to start with diet improvement. Please increase fiber rich products and mineral water intake. Start probiotic supplementation. If this wont help, stool test and colonoscopy should be done. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor